Spontaneous massive intraperitoneal hematoma accompanied by acute severe anemia after low-dose thrombolytic therapy
Hemorrhagic complications may occur after thrombolytic therapy. An 80-year-old woman was admitted with acute anteroseptal myocardial infarction (MI) at three hours of onset. Half-dose streptokinase (750,000 U) along with conventional MI agents was initiated. At 15 hours of hospitalization, the patient began to complain of abdominal pain and distention of increasing intensity. Abdominal computed tomography demonstrated a huge intraperitoneal hematoma, 15 x 14 x 12.5 cm in size, located anterior to the bladder, compressing the bladder. There was a dramatic decrease in hemoglobin level from 12.5 gr/dl (before thrombolysis) to 6.6 gr/dl. The anemia was corrected urgently with four units of blood transfusion. During follow-up, the size of the hematoma diminished and surgical intervention was not considered.